Skip to main content
×
×
Home

TAMENESS AND FRAMES REVISITED

  • WILL BONEY (a1) and SEBASTIEN VASEY (a2)
Abstract
Abstract

We study the problem of extending an abstract independence notion for types of singletons (what Shelah calls a good frame) to longer types. Working in the framework of tame abstract elementary classes, we show that good frames can always be extended to types of independent sequences. As an application, we show that tameness and a good frame imply Shelah’s notion of dimension is well-behaved, complementing previous work of Jarden and Sitton. We also improve a result of the first author on extending a frame to larger models.

Copyright
References
Hide All
[1] Baldwin J. T., Categoricity, University Lecture Series, vol. 50, American Mathematical Society, Providence, RI, 2009.
[2] Baldwin J. T., Kueker D., and VanDieren M., Upward stability transfer for tame abstract elementary classes. Notre Dame Journal of Formal Logic, vol. 47 (2006), no. 2, pp. 291298.
[3] Boney W., Computing the number of types of infinite length. Notre Dame Journal of Formal Logic, vol. 48 (2017), no. 1, pp. 133154.
[4] Boney W., Tameness and extending frames. Journal of Mathematical Logic, vol. 14 (2014), no. 2, p. 1450007.
[5] Boney W., Tameness from large cardinal axioms, this Journal, vol. 79 (2014), no. 4, pp. 1092–1119.
[6] Boney W. and Grossberg R., Forking in short and tame AECs. Annals of Pure and Applied Logic, preprint. Available at http://arxiv.org/abs/1306.6562v11.
[7] Boney W., Grossberg R., Kolesnikov A., and Vasey S., Canonical forking in AECs. Annals of Pure and Applied Logic, vol. 167 (2016), no. 7, pp. 590613.
[8] Boney W. and Vasey S., Good frames in the Hart-Shelah example, preprint. Available at http://arxiv.org/abs/1607.03885v2.
[9] Grossberg R., Classification theory for abstract elementary classes. Contemporary Mathematics, vol. 302 (2002), pp. 165204.
[10] Grossberg R., Iovino J., and Lessmann O., A primer of simple theories. Archive for Mathematical Logic, vol. 41 (2002), no. 6, pp. 541580.
[11] Grossberg R. and Lessmann O., Dependence relation in pregeometries. Algebra Universalis, vol. 44 (2000), pp. 199216.
[12] Grossberg R. and VanDieren M., Categoricity from one successor cardinal in tame abstract elementary classes. Journal of Mathematical Logic, vol. 6 (2006), no. 2, pp. 181201.
[13] Grossberg R. and VanDieren M., Galois-stability for tame abstract elementary classes. Journal of Mathematical Logic, vol. 6 (2006), no. 1, pp. 2549.
[14] Grossberg R. and VanDieren M., Shelah’s categoricity conjecture from a successor for tame abstract elementary classes, this Journal, vol. 71 (2006), no. 2, pp. 553–568.
[15] Hart B. and Shelah S., Categoricity over P for first order T or categoricity for $\phi \in L_{\omega _1 ,\omega } $ can stop at ℵk while holding for ℵ0,...,ℵk–1 . Israel Journal of Mathematics, vol. 70 (1990), pp. 219235.
[16] Hyttinen T. and Lessmann O., A rank for the class of elementary submodels of a superstable homogeneous model, this Journal, vol. 67 (2002), no. 4, pp. 1469–1482.
[17] Jarden A., Tameness, uniqueness triples, and amalgamation. Annals of Pure and Applied Logic, vol. 167 (2016), no. 2, pp. 155188.
[18] Jarden A. and Shelah S., Non-forking frames in abstract elementary classes. Annals of Pure and Applied Logic, vol. 164 (2013), pp. 135191.
[19] Jarden A. and Sitton A., Independence, dimension and continuity in non-forking frames, this Journal, vol. 78 (2012), no. 2, pp. 602–632.
[20] Lieberman M. J., Rank functions and partial stability spectra for tame abstract elementary classes. Notre Dame Journal of Formal Logic, vol. 54 (2013), no. 2, pp. 153166.
[21] Makkai M. and Shelah S., Categoricity of theories in L k,ω , with κ a compact cardinal. Annals of Pure and Applied Logic, vol. 47 (1990), pp. 4197.
[22] Shelah S., Classification Theory and the Number of Non-Isomorphic Models, second ed., Studies in Logic and the Foundations of Mathematics, vol. 92, North-Holland, Amsterdam, New York, Oxford, Tokyo, 1990.
[23] Shelah S., Categoricity for abstract classes with amalgamation. Annals of Pure and Applied Logic, vol. 98 (1999), no. 1, pp. 261294.
[24] Shelah S., Classification Theory for Abstract Elementary Classes, Studies in Logic: Mathematical Logic and Foundations, vol. 18, College Publications, London, 2009.
[25] Shelah S., Building independence relations in abstract elementary classes. Annals of Pure and Applied Logic, vol. 167 (2016), no. 11, pp. 10291092.
[26] Shelah S., Forking and superstability in tame AECs, this Journal, vol. 81 (2016), no. 1, pp. 357–383.
[27] Shelah S., Downward categoricity from a successor inside a good frame. Annals of Pure and Applied Logic, vol. 168 (2017), no. 3, pp. 651692.
[28] Vasey S., Quasiminimal abstract elementary classes, preprint. Available at https://arxiv.org/abs/1611.07380v3.
[29] Vasey S., Shelah’s eventual categoricity conjecture in universal classes: Part I, preprint. Available at http://arxiv.org/abs/1506.07024v10.
[30] Vasey S., Shelah’s eventual categoricity conjecture in universal classes. Part II. Selecta Mathematica, to appear. Available at http://arxiv.org/abs/1602.02633v2.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 1
Total number of PDF views: 21 *
Loading metrics...

Abstract views

Total abstract views: 107 *
Loading metrics...

* Views captured on Cambridge Core between 8th September 2017 - 25th February 2018. This data will be updated every 24 hours.